EconPapers    
Economics at your fingertips  
 

Straightforward approximate stochastic equilibria for nonlinear Rational Expectations models

Michael Johnston, Robert G. King and Denny Lie ()

No 2014-09, Working Papers from University of Sydney, School of Economics

Abstract: We present a new approach to the approximation of equilibrium solutions to nonlinear rational expectations models that applies to any order of approximation. The approach relies on a particular version of Taylor series approximations-the differential version-and on a scalar perturbation of the support of the entire history of shocks. The resulting solution for any order can always be directly cast in a linear state-space form, permitting the solution to be used for many practical applications such as forecasting, estimation, and computing impulse responses. Using the approach, we show that there cannot be multiple solutions in any order of approximation if the associated first-order approximate solution is determinate. Our approach can be used simply to verify key propositions of the earlier literature, to extend its range of applications, and to resolve puzzles left by it. While the paper only provides an explicit solution up to a third-order approximation, extensions to any higher order approximations are straightforward.

Keywords: Solution methods; higher order approximations; perturbation, differential Taylor series approximation; nonlinear rational expectations models; pruning; DSGE (search for similar items in EconPapers)
Date: 2014-08
New Economics Papers: this item is included in nep-dge
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5) Track citations by RSS feed

Downloads: (external link)
http://econ-wpseries.com/2014/201409.pdf

Related works:
Working Paper: Straightforward Approximate Stochastic Equilibria for Nonlinear Rational Expectations Models (2015) Downloads
Working Paper: Straightforward approximate stochastic equilibria for nonlinear rational expectations models (2014) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:syd:wpaper:2014-09

Access Statistics for this paper

More papers in Working Papers from University of Sydney, School of Economics Contact information at EDIRC.
Bibliographic data for series maintained by Vanessa Holcombe ().

 
Page updated 2021-02-23
Handle: RePEc:syd:wpaper:2014-09